Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 28, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 18, 2017, 8:00 PM PST for 10 counties in Oregon. It took effect at Dec 19, 2017, 8:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2017, 8:00 PM PST (04:00 UTC)
- In effect from
- Dec 19, 2017, 8:00 AM PST
- Expired
- Dec 19, 2017, 7:58 PM PST
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Union County, OR, Wallowa County, OR, Wasco County, OR, Wheeler County, OR
The radar
The Pendleton radar (KPDT), 118 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 4.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696 WWUS76 KPDT 190400 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 800 PM PST Mon Dec 18 2017 ...VERY WINDY TUESDAY... .An approaching cold front will increase southerly winds in the southern Grande Ronde Valley through Tuesday evening. ORZ049-191500- /O.NEW.KPDT.WI.Y.0028.171219T1600Z-171220T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 800 PM PST Mon Dec 18 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM PST TUESDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 8 AM to 10 PM PST Tuesday. * WINDS...South 25 to 40 mph with gusts up to 50 mph...mainly across the southern portion of the Grande Ronde Valley. * TIMING...Winds will increase overnight and then reach advisory criteria Tuesday morning through evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected with gusts of 45 to 55 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
053 WWUS76 KPDT 191409 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 609 AM PST Tue Dec 19 2017 ...VERY WINDY TODAY... .An approaching cold front will cause strong southerly winds in the southern Grande Ronde Valley today through this evening. ORZ049-192200- /O.CON.KPDT.WI.Y.0028.171219T1600Z-171220T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 609 AM PST Tue Dec 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...South 25 to 40 mph with gusts up to 50 mph...mainly across the southern portion of the Grande Ronde Valley. * TIMING...Winds will increase again this morning and reach advisory criteria and continue through this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected with gusts of 45 to 55 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
502 WWUS76 KPDT 191624 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 824 AM PST Tue Dec 19 2017 ...VERY WINDY TODAY... .An approaching cold front will cause strong southerly winds in the southern Grande Ronde Valley.,.central and north central Oregon today through this evening. ORZ508-510-511-192300- /O.EXB.KPDT.WI.Y.0028.000000T0000Z-171220T0300Z/ Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Central Oregon- including the cities of Heppner, Condon, Fossil, Dufur, Maupin, Bend, Madras, Prineville, and Redmond 824 AM PST Tue Dec 19 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 7 PM PST this evening. * WINDS...Southwest 25 to 35 mph with gusts up to 45 mph. Local gusts to 50 mph along the ridges. * TIMING...Winds will increase this morning reaching advisory criteria and continue through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected with gusts of 45 to 55 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ049-192300- /O.CON.KPDT.WI.Y.0028.000000T0000Z-171220T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 824 AM PST Tue Dec 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will increase again this morning and reach advisory criteria and continue through this evening. * IMPACTS...Strong winds may blow down limbs, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected with gusts of 45 to 55 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
835 WWUS76 KPDT 192049 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1249 PM PST Tue Dec 19 2017 ...VERY WINDY TODAY... .An approaching cold front will cause strong southerly winds in the southern Grande Ronde Valley...central and north central Oregon...and Wallowa County through this evening. ORZ050-200300- /O.EXA.KPDT.WI.Y.0028.000000T0000Z-171220T0600Z/ Wallowa County- including the cities of Enterprise, Joseph, and Wallowa 1249 PM PST Tue Dec 19 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 10 PM PST this evening. * WINDS...South 20 to 30 mph with gusts up to 50 mph. Wind gusts will be sporadic and sudden. * TIMING...Gusty will continue through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected with gusts of 45 to 55 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ049-200300- /O.CON.KPDT.WI.Y.0028.000000T0000Z-171220T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 1249 PM PST Tue Dec 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds have increased again early this afternoon and will continue through this evening. * IMPACTS...Strong winds may blow down limbs, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected with gusts of 45 to 55 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ508-510-511-200300- /O.CON.KPDT.WI.Y.0028.000000T0000Z-171220T0300Z/ Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Central Oregon- including the cities of Heppner, Condon, Fossil, Dufur, Maupin, Bend, Madras, Prineville, and Redmond 1249 PM PST Tue Dec 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Strong winds will continue through early this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected with gusts of 45 to 55 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
496 WWUS76 KPDT 200254 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 654 PM PST Tue Dec 19 2017 ...CONTINUED WINDY IN THE SOUTHERN GRANDE RONDE VALLEY... .A cold front will pass over the area around 7 to 8 PM and the winds will begin to decrease. ORZ508-510-511-200400- /O.EXP.KPDT.WI.Y.0028.000000T0000Z-171220T0300Z/ Foothills of the Southern Blue Mountains of Oregon- North Central Oregon-Central Oregon- including the cities of Heppner, Condon, Fossil, Dufur, Maupin, Bend, Madras, Prineville, and Redmond 654 PM PST Tue Dec 19 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Frontal passage has occurred and winds have decreased. $$ ORZ049-200600- /O.CON.KPDT.WI.Y.0028.000000T0000Z-171220T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 654 PM PST Tue Dec 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will continue through this evening and then decrease after 8 PM. * IMPACTS...Strong winds may blow down limbs, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected with gusts of 45 to 55 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ050-200600- /O.CON.KPDT.WI.Y.0028.000000T0000Z-171220T0600Z/ Wallowa County- including the cities of Enterprise, Joseph, and Wallowa 654 PM PST Tue Dec 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...South 20 to 30 mph with gusts up to 50 mph. Wind gusts will be sporadic and sudden. * TIMING...Gusty will continue through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected with gusts of 45 to 55 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
919 WWUS76 KPDT 200358 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 758 PM PST Tue Dec 19 2017 ORZ049-050-200500- /O.CAN.KPDT.WI.Y.0028.000000T0000Z-171220T0600Z/ Grande Ronde Valley-Wallowa County- 758 PM PST Tue Dec 19 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Frontal passage has occurred and winds are decreasing. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 18, 2:29 PM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Dec 18, 2:29 PM PST, 5 hours 31 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 229 PM PST Mon Dec 18 2017 .SHORT TERM...Tonight through Thursday...Short term models in pretty good agreement on changes and precipitation. Progressive weather pattern with mild westerly flow tonight and Tuesday changing to a northerly flow after a cold front and upper level low pressure area traverse the area Tuesday night and Wednesday. This will lead to colder and drier conditions for Wednesday into Thursday. Main precipitation will be near the crest of the Cascades and west facing slopes of the Blue Mountains. Additional amounts will be 1 to 2 inches in the Washington Cascades and 1/2 to 1 inch in the Blues. Impacts will be marginal as snow levels remain rather high across the mountains tonight and Tuesday. When the snow levels drop below pass elevations and populated mountain areas on Tuesday night, the moisture is waning. Best chance may be the east slopes of the Oregon Cascades where snowfall of 3 to 5 inches are possible in the Sisters, Camp Sherman, Sunriver, and LaPine areas Tuesday night. May also need to watch Cascade streams for the next 24-36 hours. .LONG TERM...Thursday Night through Monday...Upper level low pressure and a surface cold front will approach the area Thursday night from the north, crossing the interior Pacific Northwest Friday, and exiting to the south Friday Night. the latest ECMWF still remains further west with the trough axis crossing eastern Oregon Friday, while the GFS keeps the trough axis further to the east with much less forcing across the local area. the 12Z ECMWF is closer to the GFS than previous runs, thus will stay close to a blend of the two solutions, with high end chance PoPs for the eastern mountains, and slight chance to low end chance PoPs for most of the lower elevations. Snow levels will fall to near the Columbia Basin floor, thus expect mainly snow with this event. Given limited deep layer moisture, expect snowfall amounts to be light, perhaps an inch or two for the mountains, and very minor amounts for the lower elevations. Expect lows Thursday night mainly in the teens and 20s with highs Friday in the 20s to lower 30s. Models in fairly good agreement for the first portion of the holiday weekend, with upper low progged to dig across the Rockies/Plains. and upper level high pressure building well off the WA/OR coast. Cold and dry northerly flow will prevail Saturday/Sunday, with highs of 15-25 and lows in the teens valleys to single digits mountains. For Sunday and Monday, concerns for Christmas Eve and Day will revolve primarily around cold overnight low temperatures, 5 to 15 degrees as a 1052 mb surface high settles in just to the east of our area. Otherwise, partly cloudy skies and light winds less than 10 mph are expected. .AVIATION...00Z TAFs...VFR conditions will generally prevail for the next 24 hours, with mid deck BKN/OVC expected across most areas. Local MVFR conditions will be possible in/near areas of rain, with the greatest chance of this occurring at KALW. Winds of 15G26 KT this afternoon will lessen by 03-06Z to 12 KT or less, increasing once again by Tuesday afternoon to 15G25 KT. && .PRELIMINARY POINT TEMPS/POPS... PDT 39 53 32 39 / 20 40 50 20 ALW 41 53 34 40 / 40 50 50 30 PSC 42 54 34 43 / 40 50 20 10 YKM 36 49 29 39 / 50 40 20 10 HRI 39 54 33 42 / 20 30 30 20 ELN 35 44 28 36 / 60 50 20 10 RDM 34 50 21 34 / 0 30 60 30 LGD 38 44 27 33 / 20 30 60 30 GCD 38 48 28 34 / 10 10 60 40 DLS 42 53 35 46 / 30 40 50 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 79/80/80
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.